promotion image of download ymail app
Promoted

60 mg of prednisone a day? What side effects will I have?

My doctor just prescribed me 60 mg of prednisone to take a day for an inflamed nerve. I was told to take it tomorrow morning. What kind of side effects will I get from this dose? I have work at 5am so should I take it before or after?

11 Answers

Relevance
  • 8 years ago
    Favorite Answer

    It depends on how long you are taking the prednisone really. My mother was on oral prednisone for a week because of a spinal stenosis in her cervical spine, and her side effects included constipation, increase in appetite, nausea, flushing, and fatigue.

    Prednisone is a glucocortoid hormone. It resembles a hormone we naturally produce in our adrenal glands called cortisone.

    If you are prescribed to be on prednisone for a long time (which I STRONGLY recommend you avoid) you will be overloading your body with these hormones, and in an attempt to rebalance this your body will shut down adrenal production of cortisone. Therefore, if you withdraw from the prednisone, you will have no glucocortoid hormones in your system, and you will face crazy side effects (including possible death).

    Long term use of prednisone or other glucocortoids has a devastating impact on your bones. The hormones will cause you to absorb less calcium in your intestines, cause your bones to take in less calcium, cause your bones to rebuild more slowly, and cause them to break apart faster. This can lead to steroid induced osteoporosis, this happened to my grandmother when she took prednisone for years to treat her emphysema. She lost so much bone that she couldn't walk and ended up bound to a wheelchair.

    Glucocortoids such as prednisone also slow down the immune system, so you will be more prone to infection and possibly have an increased risk of getting cancer. Your blood sugar will also go up, and you could end up with steroid induced diabetes. Your muscles will also atrophy since these hormones are catabolic, meaning destructive, so you will get weak. Your body will also retain more water and get really puffy, something called "moon face". Your skin will also become more fragile and prone to cutting.

    I hope your doctor isn't planning on long term treatment with prednisone, you will be setting your body up for direct destruction. Perhaps you could receive a local prednisone injection in just that area where your nerve is inflamed? Since the injection is local and typically applied at most monthly, you will not suffer from these side effects. The prednisone tablets did not work for my mom so she received an epidural shot of prednisone, worked like a charm, no side effects whatsoever (except some tenderness in the injection area, which is expected). I would never let her take prednisone tablets for an extended period of time.

    Hope my words help you out, please talk to your doctor if he is planning long term use, try alternatives. If he is planning short term use, just listen to his instructions and take it in the morning for the amount of time you're supposed to.

    Source(s): Just a kid with knowledge.
    • Commenter avatarLogin to reply the answers
  • 3 years ago

    Prednisone 60 Mg

    • Commenter avatarLogin to reply the answers
  • 4 years ago

    Prednisone Side Effects In Women

    • Commenter avatarLogin to reply the answers
  • 5 years ago

    This Site Might Help You.

    RE:

    60 mg of prednisone a day? What side effects will I have?

    My doctor just prescribed me 60 mg of prednisone to take a day for an inflamed nerve. I was told to take it tomorrow morning. What kind of side effects will I get from this dose? I have work at 5am so should I take it before or after?

    Source(s): 60 mg prednisone day side effects have: https://biturl.im/MJzlM
    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 8 years ago

    The pharmacy should have given you a sheet with full instructions and side effects, but you can always google the drug. I think you would want to take it after you have had something to eat, it is very hard on the stomach (not nausea or anything, just that it can burn like aspirin does). It will probably make you a little to a lot hungrier than usual. You might feel slightly over stimulated (like you drank an extra cup of coffee) and if you have to take it more than once a day it might make you have difficulty falling asleep, so try not to take it late in the day unless that is what the doctor ordered. A lot of people temporarily gain a few pounds while on it, but that should go away after you are finished with it. Those are the things that I notice most and I know many people who report the same. There are many other listed side effects as there are with any drug (even the over the counter ones). Hope it helps your nerve!

    Source(s): On it
    • Commenter avatarLogin to reply the answers
  • Anonymous
    8 years ago

    Prednisone has some of the worst side effects of any drug out there. Insomnia, weight gain are just a few. I'm linking the source I read below.

    • Commenter avatarLogin to reply the answers
  • 4 years ago

    Sciatica is signified by shooting suffering, tingling, numbness, or weakness that originates in the low back and actions through the rear of the knee and when you have this dilemma then the eBook of Glen Johnson from here https://tr.im/QsMHQ may help you.

    Sciatica SOS is a proven, drug-free house way of quickly and completely reducing sciatica in 7 times or less with a daily consume which contains decision herbs and “effective comforting brokers,” all based around a 2000-year previous Nepalese secret Glen learned about from a pal of his wife's.

    The therapy from Sciatica SOS will eliminate tight energies from your joints, muscles, tendons and nerves, which build-up from repeated jolts of suffering brought on by your sciatica and also it provides peaceful and cooling to an overly energetic body.

    • Commenter avatarLogin to reply the answers
  • 8 years ago

    If it's just for a few doses you will probably only have an upset stomach. Taking it after you eat breakfast will help with that. If,however, this is for longer periods (months) there are some adverse effects to be aware of (risk of osteoporosis, fat redistribution, edema). Talk to your doctor.

    Source(s): I am a pharmacist and owner of Habibi's Home Medical
    • Commenter avatarLogin to reply the answers
  • Anonymous
    6 years ago

    They making you fat. If you want to gain muscles you should check out http://goo.gl/7jRgBi , it is a truly customized, unique, anabolic approach to nutrition. It is breakthrough nutritional software that when combined with proper weight training, packs-on pure shredded muscle in record time without any fat. It is designed to explode you through any muscle building plateau while staying lean and turning heads 365 days a year!

    • Commenter avatarLogin to reply the answers
  • 3 years ago

    1

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.